MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose measuring 622 mg/dl with large urinary ketones and abdominal pain.The patient reportedly did not receive any treatment above or beyond the usual routine of diabetes care and management.The reporter alleged that beginning on (b)(6) 2018, the pump may not have been delivering as it should and there were cancelled boluses when no one had touched the pump.Animas customer support was unable to complete troubleshooting on the pump at the time of the reporter¿s call.This complaint is being reported because the patient reportedly experienced serious injury while on insulin pump therapy associated with an alleged inaccurate delivery issue.
 
Additional Manufacturer Narrative
Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.Device evaluation: the device has been returned and evaluated by product analysis on 21-jan-2019 with the following findings: review of the black box data did not reveal any activity outside of normal use.The returned battery cap was intact, without damage and able to fit securely to pump.On investigation, the pump powered on normally and ez-prime steps were successfully completed.All electrical current readings were within specification.The pump was exercised for 24 hours without error, alarm, warning, interruption in power or overheating.There was no damage, defect or contamination of the pump¿s interior components.Investigation did not duplicate the complaint.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8141779
Report Number2531779-2018-20402
Device Sequence Number16197066
Product Code LZG
UDI-Device Identifier10840406100990
UDI-Public10840406100990
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? Yes
Device Age9 MO
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age5 YR